I’m going to start Letrozole in few days. Want to know what side effect and if it go away after awhile . Thank you.
Interested in more discussions like this? Go to the Breast Cancer Support Group.
Please let us know- I am about to change to letrozole from Anastrozole and would appreciate hearing your experience
Jump to this post
I was switched to Letrozole 5 weeks ago after experiencing a rash when I started Anastrozole. So far so good for me with Letrozole. I initially had trouble getting to sleep at night, so changed to taking it at bedtime. I get the occasional hot flash and still have trouble with sleep at times, but that’s about it. Hopefully that’s all the side effects I’ll see. Good luck to you!
I started on Letrozole with no issues for 9 months until I began chemo and radiation duing which time I didn't take the medication. After, a different oncologist switched me to Anastrozole. It took awhile, but I began having severe joint pain centered mostly in my knees. I also became aware of the other issues so common as well. After a year, a new oncologist switched me back to Letrozole and I also started collagen supplements which took care of the knee problems which by then almost had me crippled. I've two more years on AI'S and will wait it out while on the Letrozole.
Thank you for your reply! My oncologist has me taking a 2 week break. All of my pain stopped second day on break. I have 9 more years of AI’s-maybe switching back and forth will be way forward. Best wishes to you!
I have terrible joint pain and difficulty sleeping while on anastrozole last 10 months. Anastrozole put on hold 2 weeks ago while I was started on verzenio. (Wow! That’s another story!)
I think I will be given the option to start letrozole instead of restarting anastrozole. Anyone else with similar situation?
My doctor is having me discontinue letrozole for the next four weeks to see if the muscle pain I have developed in my left leg and left buttock will go away. Long-term back pain is apparently pretty common with letrozole.
Just wanted to comment on my experience with Letrozole that I wrote about last March 15th. My back pain DID go away when I discontinued letrozole (thank goodness), and my oncologist switched me to anastrozole. I have had much less painful side effects with anastrozole. So if one aromatase inhibitor doesn't work for you, try another. Nobody has to stick with one if it's too difficult. JMHO….
Sorry to hear that. I am seriously considering not taking anything, do you ever feel that way?
me..not taking the Letrazole I have. Afraid. od pain but what to do?
No.it is better to have body ache than having cancer back. Please take it it is not that bad
It may be true that body aches are better than having cancer come back. I’m glad that your body aches are not that bad. However, not everyone is as fortunate. I think it’s important to keep in mind that some women experience body aches and other side effects resulting in very poor quality of life.
I wake up at middle of the night even before I started Letrozole .😫
Try melatonin. The magnesium may help too but I have not used it..
I have to agree with that statement.
I have been on Letrozole since March 2023. Had some knee and hip pain which went away as I am taking natural remedies for arthritis which work also on Letrozole,
1) Glucosamine Chondroitin
2) Hyaluronic Acid (plant collagen)
3) Arthromax Advanced with Apres Flex.
4) You must also do some sort of exercise.
I started to take magnesium glycinate and it has helped me to sleep better
Hi, new to the group and started Letrozole about 2 weeks ago. I’m curious @nana3131 about your side effects, if any, since you started last March? I was initially on Anastrozole but developed a rash so was switched to Letrozole. I also experienced low mood while on Anastrozole and was not very nice to my husband — he certainly didn’t deserve that! So far so good on Letrozole, for the most part. My mood is good, no aches or pains, and the only side effects I’ve noticed so far are some mild hot flashes/running hot at night, and I have difficulty falling asleep which has never been an issue for me. (Prior to these meds, I’d wake in the night and not be able to get back to sleep.) I’m going to try switching to taking my pill at bedtime to see if that makes a difference. If anyone else has experience with this same issue (inability to fall asleep), would love to hear how you’ve dealt successfully with it!
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In